Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 7, 2014, 4:16 PM CDT for Chariton County, Macon County, Missouri. It took effect at Jun 8, 2014, 5:00 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 4:16 PM CDT (21:16 UTC)
- In effect from
- Jun 8, 2014, 5:00 PM CDT
- Expired
- Jun 10, 2014, 3:24 AM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 18.45 ft at Jun 8, 2014, 10:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
161
WGUS43 KEAX 072116
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT SAT JUN 7 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
Grand River near Chillicothe affecting Linn and Livingston
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC041-121-082116-
/O.NEW.KEAX.FL.W.0041.140608T2200Z-140610T0824Z/
/PRIM7.1.ER.140608T2200Z.140609T0000Z.140609T0824Z.NO/
416 PM CDT SAT JUN 7 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Chariton River near Prairie Hill.
* from Sunday afternoon to late Monday night.
* At 3:45 PM Saturday the stage was 8.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 15.2 feet by Sunday evening.the river will fall
below flood stage by Monday morning.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 8.0 Sat 04 PM 15.2 Sunday evening
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$
MOC115-117-082115-
/O.NEW.KEAX.FL.W.0042.140608T1511Z-140610T1200Z/
/CHZM7.1.ER.140608T1511Z.140609T0000Z.140609T1200Z.NO/
416 PM CDT SAT JUN 7 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Chillicothe.
* from Sunday morning to Tuesday morning.
* At 3:45 PM Saturday the stage was 18.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 26.0 feet by Sunday evening.the river will
fall below flood stage by Monday morning.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 18.6 Sat 04 PM 26.0 Sunday evening
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
cdbWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 7, 3:09 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 7, 3:09 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CDT Sat Jun 7 2014 .SHORT TERM...(This Evening through Sunday Night) Issued at 309 PM CDT SAT JUN 7 2014 The departing MCS provided many areas with modest rainfall amounts, especially for locations north of I-70 and promoted the flash flood warnings for our far north central and north eastern counties. Fortunately the CWA should remain dry overnight tonight and through the day on Sunday so we can dry out a tad before the next system arrives late Sunday night into Monday. There may be an isolated shower during the day tomorrow, but I'm leaving pops out at this time given the very low chances for a shower/storm. Temperatures for tomorrow will be below normal with light southeasterly winds as the region lies under quiet flow aloft. Tomorrow night a trough will approach out of the Rockies and begin to produce precip over the CNTRL Plains. The NAM is faster than the GFS in bringing the activity into the CWA late Sunday night with hefty rainfall amounts by 12Z Monday. For now have trended pops to be higher across the WRN zones for Sunday night. .LONG TERM...(Monday through Saturday) Issued at 309 PM CDT SAT JUN 7 2014 The zonal flow that has been in place the past week will begin to breakdown on Monday. This will occur due to an upper level trough digging through the central and southern Plains on the day Monday. This trough will then close off an upper level low across Kansas on Monday. An associated surface front will move into the area early on Monday and showers and thunderstorms will overspread the region. PWAT values on Monday continue to range in the 1.50"-1.75" range which means there is potential for the area to have yet another significant rainfall event. And, as such, continued/new river flooding as well as flash flooding will be a concern on Monday. To further compound the potential for heavy rainfall, is the continued model suggestion that as this system closes off across the area it also slows significantly. This will keep rain chances in the forecast through Monday night and into Tuesday and perhaps even into Tuesday night. Wednesday however, the closed low will finally shift east into the Ohio River Valley and conditions should remain dry. This may also allow temps to finally creep back up into the (lower) 80s. Beyond Wednesday, model solutions diverge. The GFS reverts back to zonal flow whereas the EC and Canadian try to build weak upper level ridging into the area. The GFS would produce yet another round of showers and thunderstorms on Thursday while the EC and GEM remain dry. Beyond the Thursday time period basically kept the forecast as inherited from the initialization. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1231 PM CDT SAT JUN 7 2014 A departing cluster of storms will create varying CIGS this afternoon...down to OVC020 at times. There may also be a brief shower or two but should not last more than say 15 min and not impact VIS. The winds will remain out of the north northwest. Tonight the low clouds should diminish so expecting VFR CIGS and VIS with light northerly winds. Tomorrow the winds will be out of the southeast with VFR CIGS AND VIS. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Pietrycha LONG TERM...73 AVIATION...Pietrycha
Hazardous weather outlook, Jun 7, 3:14 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 314 PM CDT SAT JUN 7 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-082015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 314 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT HEAVY RAIN COULD EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Jun 7, 1:48 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD 4 SSW LANCASTER 40.46N 92.55W
06/07/2014 SCHUYLER MO LAW ENFORCEMENT
NUMEROUS ROADS HAVE WATER FLOWING OVER THEM BETWEEN
LANCASTER AND QUEEN CITY.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:58 AM CDT | Special Weather Statement | EAX | Bates | 47 min |
| Jun 7, 10:17 AM CDT | Areal Flood Advisory | EAX | Adair, Andrew, Atchison, Daviess, Gentry, Grundy and 8 more | 6 hr |
| Jun 7, 12:49 PM CDT | Flash Flood Warning | EAX | Mercer, Putnam, Schuyler | 6 hr |
| Jun 7, 1:58 PM CDT | Flash Flood Warning | EAX | Schuyler | 5 hr |
| Jun 7, 4:03 PM CDT | Areal Flood Warning | EAX | Adair, Daviess, Gentry, Grundy, Harrison, Mercer and 4 more | 24 hr |
| Jun 7, 4:16 PM CDT | River Flood Warning | EAX | Linn, Livingston | 63 hr |
| Jun 7, 5:27 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 42 hr |
| Jun 7, 6:27 PM CDT | Areal Flood Warning | EAX | Mercer, Putnam, Schuyler | 22 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.